Alert archive / California / Gale Watches in 2009
Gale Watch 4, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Feb 13, 2009, 4:24 AM PST. It took effect at Feb 14, 2009, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 4:24 AM PST (12:24 UTC)
- In effect from
- Feb 14, 2009, 12:00 PM PST
- Expired
- Feb 13, 2009, 2:35 PM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
534 WHUS76 KEKA 131224 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 424 AM PST FRI FEB 13 2009 PZZ470-132330- /O.CAN.KEKA.SW.Y.0007.000000T0000Z-090213T1600Z/ /O.NEW.KEKA.SI.Y.0014.090213T1224Z-090213T2300Z/ /O.EXT.KEKA.SE.W.0005.090213T1600Z-090215T2000Z/ /O.NEW.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 424 AM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 12 PM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... LOW PRESSURE MOVING TOWARDS NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL. THE SWELL WILL BEGIN TO IMPACT THE WATER EARLY THIS MORNING AND PEAK NEAR 22 FT THIS AFTERNOON BEFORE GRADUALLY SUBSIDING TONIGHT. ANOTHER STORM WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-132330- /O.CAN.KEKA.SW.Y.0007.000000T0000Z-090213T1900Z/ /O.NEW.KEKA.SI.Y.0014.090213T1224Z-090214T2000Z/ /O.EXT.KEKA.SE.W.0005.090213T1900Z-090215T2000Z/ /O.NEW.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 424 AM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 12 PM PST SATURDAY... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 12 PM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... LOW PRESSURE MOVING TOWARDS NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL. THE SWELL WILL BEGIN TO IMPACT THE WATER EARLY THIS MORNING AND PEAK NEAR 22 FT THIS AFTERNOON BEFORE GRADUALLY SUBSIDING TONIGHT. ANOTHER STORM WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-132330- /O.CON.KEKA.SW.Y.0007.000000T0000Z-090213T1600Z/ /O.EXT.KEKA.SE.W.0005.090213T1600Z-090215T2000Z/ /O.NEW.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 424 AM PST FRI FEB 13 2009 ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 8 AM THIS MORNING TO 12 PM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... LOW PRESSURE MOVING TOWARDS NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL. THE SWELL WILL BEGIN TO IMPACT THE WATER EARLY THIS MORNING AND PEAK NEAR 22 FT THIS AFTERNOON BEFORE GRADUALLY SUBSIDING TONIGHT. ANOTHER STORM WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ455-132330- /O.CON.KEKA.SW.Y.0007.000000T0000Z-090213T1900Z/ /O.EXT.KEKA.SE.W.0005.090213T1900Z-090215T2000Z/ /O.NEW.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 424 AM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 11 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 12 PM PST SUNDAY... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... LOW PRESSURE MOVING TOWARDS NORTHWEST CALIFORNIA HAS GENERATED A LARGE AND LONG PERIOD NORTHWESTERLY SWELL. THE SWELL WILL BEGIN TO IMPACT THE WATER EARLY THIS MORNING AND PEAK NEAR 22 FT THIS AFTERNOON BEFORE GRADUALLY SUBSIDING TONIGHT. ANOTHER STORM WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
2 follow-up statements
889 WHUS76 KEKA 131716 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 916 AM PST FRI FEB 13 2009 PZZ455-140130- /O.CAN.KEKA.SW.Y.0007.000000T0000Z-090213T1900Z/ /O.EXT.KEKA.SE.W.0005.090213T1716Z-090215T2000Z/ /O.CON.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 916 AM PST FRI FEB 13 2009 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELED... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 12 PM PST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SEVERAL STORMS WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-140130- /O.EXT.KEKA.SE.W.0005.090213T1716Z-090215T2000Z/ /O.CON.KEKA.SI.Y.0014.000000T0000Z-090214T2000Z/ /O.CON.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 916 AM PST FRI FEB 13 2009 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 12 PM PST SUNDAY... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 12 PM PST SATURDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 12 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 12 PM PST SATURDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SEVERAL STORMS WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-140130- /O.EXB.KEKA.SI.Y.0014.000000T0000Z-090214T0100Z/ /O.CON.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ /O.CON.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 916 AM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. SEVERAL STORMS WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ470-140130- /O.EXT.KEKA.SI.Y.0014.000000T0000Z-090214T0100Z/ /O.CON.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ /O.CON.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 916 AM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING. ANOTHER STORM WILL BRING GALE FORCE WINDS AND HIGH SEAS TO THE WATERS OVER THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
956 WHUS76 KEKA 132235 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 235 PM PST FRI FEB 13 2009 PZZ450-140645- /O.EXT.KEKA.SI.Y.0014.000000T0000Z-090214T0400Z/ /O.CON.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ /O.UPG.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ /O.NEW.KEKA.GL.W.0048.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 235 PM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. ANOTHER AREA OF LOW PRESSURE MOVING INTO THE EASTERN PACIFIC WILL BRING GALE FORCE WINDS TO THE WATERS BEGINNING SATURDAY AFTERNOON AND LASTING THROUGH LATE SUNDAY MORNING. GUSTS TO 40 TO 45 KT MAY BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. A LONG PERIOD SWELL AT AROUND 18 TO 19 FT WILL BEGIN TO SUBSIDE SATURDAY MORNING...BUT SEAS WILL REMAIN HAZARDOUS AS STRONG WINDS CREATE HIGH WIND DRIVEN CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ470-475-140645- /O.EXT.KEKA.SI.Y.0014.000000T0000Z-090214T1000Z/ /O.CON.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ /O.UPG.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ /O.NEW.KEKA.GL.W.0048.090214T2000Z-090215T2000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 235 PM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 2 AM PST SATURDAY... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 2 AM PST SATURDAY. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. ANOTHER AREA OF LOW PRESSURE MOVING INTO THE EASTERN PACIFIC WILL BRING GALE FORCE WINDS TO THE WATERS BEGINNING SATURDAY AFTERNOON AND LASTING THROUGH LATE SUNDAY MORNING. GUSTS TO 40 TO 45 KT WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY MORNING. A LONG PERIOD SWELL AT AROUND 18 TO 19 FT WILL BEGIN TO SUBSIDE SATURDAY MORNING...BUT SEAS WILL REMAIN HAZARDOUS AS STRONG WINDS CREATE HIGH WIND DRIVEN CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-140645- /O.EXB.KEKA.SI.Y.0014.000000T0000Z-090214T0400Z/ /O.CON.KEKA.SE.W.0005.000000T0000Z-090215T2000Z/ /O.UPG.KEKA.GL.A.0004.090214T2000Z-090215T2000Z/ /O.NEW.KEKA.GL.W.0048.090214T2000Z-090215T2000Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 235 PM PST FRI FEB 13 2009 ...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 8 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY... ...GALE WARNING IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 12 PM SATURDAY TO 12 PM PST SUNDAY. A SMALL CRAFT ADVISORY FOR WINDS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR WINDS IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 12 PM PST SUNDAY. ANOTHER AREA OF LOW PRESSURE MOVING INTO THE EASTERN PACIFIC WILL BRING GALE FORCE WINDS TO THE WATERS BEGINNING SATURDAY AFTERNOON AND LASTING THROUGH LATE SUNDAY MORNING. A LONG PERIOD SWELL AT AROUND 18 TO 19 FT WILL BEGIN TO SUBSIDE SATURDAY MORNING...BUT SEAS WILL REMAIN HAZARDOUS AS STRONG WINDS CREATE HIGH WIND DRIVEN CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS<85>AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Feb 12, 2:30 PM PST, 13 hours 54 minutes earlier.
Area forecast discussion, Feb 12, 2:30 PM PST, 13 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 230 PM PST THU FEB 12 2009 .SYNOPSIS...VERY LIGHT SCATTERED SHOWERS WILL CONTINUE THROUGH THE EVENING HOURS OVER NORTHERN CALIFORNIA. A COLD FRONT WILL MOVE ACROSS NORTHERN CALIFORNIA TONIGHT BRINGING MORE WIDESPREAD RAIN AND SNOW TO THE REGION. && .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...SATELLITE IMAGERY THIS AFTERNOON CLEARLY SHOWS A COLD FRONT MAKING ITS WAY TOWARD NW CALIFORNIA. THIS STORM IS EXPECTED TO BE A LITTLE STRONGER THAN THE LAST STORM...WITH FORECAST SNOW TOTALS PROMPTING A WINTER STORM WARNING FOR ZONES 3 AND 4...AND A WINTER WEATHER ADVISORY POSTED FOR ZONE 76. RAIN CAN BE EXPECTED BELOW THE SNOW LEVEL ACROSS THE AREA...WITH SOME SHOWERS THAT PASS OVERHEAD AFTER THE FRONT PASSES CONTAINING SMALL HAIL. THE BULK OF THE SNOW WILL FALL TONIGHT...MAKING FOR SNOW COVERED PASSES ALONG HIGHWAYS 299 AND 36 IN THE MORNING HOURS. SNOW TOTALS ABOVE 3000 FT...MAY VERY SEE 20 INCHES IN SNOW PRONE AREAS WITH WIDESPREAD SNOW TOTALS ABOVE 3000 FEET VARYING BETWEEN 12 AND 16 INCHES. AREAS ABOVE 1000 FEET BUT LESS THAN 3000 FEET WILL LIKELY SEE SNOW TOTALS APPROACH 5 TO 8 INCHES COME FRIDAY MORNING. REFER TO SFOWSWEKA FOR ADDITIONAL INFORMATION. EXPECT THIS SYSTEM TO PASS OFF TO THE EAST BY FRIDAY NIGHT WITH ANOTHER PACIFIC STORM RIGHT ON ITS HEELS. THIS STORM WILL BE A BIT WARMER WITH SNOW LEVELS RISING ABOVE 2500 FEET COME SUNDAY AFTERNOON. BK .LONG TERM...SUNDAY THROUGH WEDNESDAY...EXTENDED FORECAST MODELS IN GOOD AGREEMENT ON A FAIRLY STRONG FRONT MOVING THROUGH THE CWA EARLY SUNDAY. AT THIS TIME CURRENT PRODUCTS REFLECTING THE SHORT TERM IMPACTS HAVE PRECLUDED ANY WATCHES FOR SUNDAY. GIVEN THE HIGH QPF WITH SUNDAYS SYSTEM AND CONTINUED LOW SNOW LEVELS IT IS QUITE LIKELY THAT THIS FEATURE WILL REQUIRE ANOTHER WINTER STORM WARNING FOR SNOW ACROSS THE INTERIOR ZONES THROUGH MONDAY. A BRIEF BREAK IN PRECIPITATION OCCURS TUESDAY FOLLOWED BY ANOTHER SIGNIFICANT FRONT ON WEDNESDAY. THIS SYSTEM LOOKS TO BE A LITTLE WARMER WITH A SUBTLE SUBTROPICAL TAP INTO MOISTURE DOWN AROUND 20-30N. QPF AT THIS TIME IS IN THE 2 TO 4 INCH RANGE FOR RAIN AND ALTHOUGH GFS AND ECMWF ARE IN PHASE AS FAR AS STRENGTH AND PRECIP OUTPUT...THEY ARE OUT OF PHASE ON TIMING. NONETHELESS IF THE QPF AMOUNTS HOLD WE COULD BE LOOKING A MORE TRADITIONAL WARM RAIN EVENT...AS SNOW LEVELS APPEAR TO BE IN EXCESS OF 5000 FT. && .AVIATION...THE COLD FRONT THAT WILL SWEEP THROUGH THE REGION THIS AFTERNOON WILL BE ACCOMPANIED BY LIGHT RAIN SHOWER ACTIVITY THAT MAY AT TIMES REDUCE VISIBILITIES TO MVFR CONDITIONS AND TO IFR IN AREAS OF THE MOST INTENSE PRECIPITATION. CIGS SHOULD REMAIN IN THE MVFR CATEGORY THROUGHOUT THE AFTERNOON. RAIN WILL BE HEAVIEST FOR THE NORTHERN PORTION OF THE CWA BETWEEN THE HOURS OF 00Z AND 6Z, AND HEAVIEST FOR THE SOUTHERN PORTION BETWEEN 6Z AND 12Z. SURFACE WINDS ACROSS THE REGION WILL BE OUT OF THE SOUTH FOR THE REMAINDER OF FRIDAY EVENING AT 5 KNOTS INLAND AND AROUND 15 KNOTS AT THE COAST. AS THE FRONT PASSES BETWEEN 06Z AND 09Z, WINDS WILL SHIFT TO THE WEST. OVERNIGHT...THE PRECIPITATION SHOULD COME TO AND END AFTER MIDNIGHT AND SKIES WILL CLEAR. AMPLE MOISTURE AT THE SURFACE MAY ALLOW LIGHT FOG TO FORM JUST BEFORE SUNRISE, ESPECIALLY IN VALLEYS AND COASTAL REGIONS, BUT VISIBILITIES SHOULD NOT DROP BELOW MVFR CONDITIONS. INTO THE DAY TOMORROW, SKIES WILL REMAIN PARTLY CLOUDY AS OUR NEXT STORM SYSTEM WILL NOT APPROACH UNTIL EARLY IN THE DAY ON SATURDAY. && .MARINE...A MODERATE STORM WILL MOVE ACROSS THE WATERS TONIGHT NIGHT INTO FRIDAY...BRINGING INCREASED SOUTHERLY WINDS AND HIGH SEAS. WINDS SHOULD REMAIN BELOW GALE FORCE DURING THIS WEATHER FEATURE HOWEVER ANOTHER LARGE NORTHWESTERLY SWELL IS EXPECTED TO PEAK NEAR 23 FT AT 13 SECONDS ON FRIDAY AFTERNOON BEFORE IT QUICKLY SUBSIDES LATE FRIDAY NIGHT. THUS...A HAZARDOUS SEAS WARNING FOR ALL WATERS IS NOW IN EFFECT FROM FRIDAY MORNING THROUGH EARLY SATURDAY MORNING. A HIGH SURF ADVISORY IS ALSO IN EFFECT FOR THE ENTIRE COAST TO REFLECT THE HIGH BREAKERS ASSOCIATED WITH THE SWELL. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL SUBSIDE LATE FRIDAY NIGHT. YET ANOTHER STORM WILL MOVE ACROSS THE WATERS OVER THE WEEKEND. THIS STORM WILL BRING MORE HAZARDOUS SEAS ALONG WITH A HIGHER POTENTIAL OF GALE FORCE WINDS. && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FOR HEAVY SNOW FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY FOR THE NORTH COAST INTERIOR AND UPPER TRINITY RIVER ZONES. HAZARDOUS SEAS WARNING FROM LATE FRIDAY MORNING TO FRIDAY NIGHT FROM PT ST GEORGE TO CAPE MENDOCINO OUT 60 NM. HAZARDOUS SEAS WARNING FROM FRIDAY MORNING TO EARLY SATURDAY MORNING FROM PT ST GEORGE TO PT ARENA OUT 60 NM. HIGH SURF ADVISORY FRIDAY MORNING TO LATE FRIDAY NIGHT FOR ZONE 001 (REDWOOD COAST). HIGH SURF ADVISORY FROM LATE FRIDAY MORNING TO EARLY SATURDAY FOR ZONE 002 (MENDOCINO COAST). WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST SATURDAY FOR ZONE 076 (MENDOCINO INTERIOR). SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 8 AM PST FRIDAY FROM PT ST GEORGE TO PT ARENA OUT 10 NM. SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PST FRIDAY FROM PT ST GEORGE TO PT ARENA 10 TO 60 NM. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 12, 5:59 AM PST, 22 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 559 AM PST THU FEB 12 2009 CAZ001-131400- REDWOOD COAST- 559 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 8 AM FRIDAY TO MIDNIGHT PST FRIDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE REDWOOD COASTLINE FRIDAY MORNING. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ002-131400- MENDOCINO COAST- 559 AM PST THU FEB 12 2009 ...HIGH SURF ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 3 AM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER STORM MOVING TOWARDS NORTHWEST CALIFORNIA WILL GENERATE A LARGE AND LONG PERIOD NORTHWESTERLY SWELL TO NEAR 22 FEET. THE SWELL WILL BEGIN TO IMPACT THE MENDOCINO COASTLINE FRIDAY MORNING. BREAKER HEIGHTS OF 23 TO 27 FT ARE EXPECTED...ESPECIALLY ALONG NORTHWEST FACING BEACHES. THE SWELL WILL FALL BELOW ADVISORY CRITERIA LATE FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ003-004-131400- NORTH COAST INTERIOR-UPPER TRINITY RIVER- 559 AM PST THU FEB 12 2009 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND SNOW LEVELS WILL LOWER FROM NEAR 2500 FEET TODAY TO NEAR 1500 FEET BY FRIDAY MORNING. SNOW ACCUMULATIONS OF 5 TO 7 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 8 TO 10 INCHES ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW LEVELS WILL LOWER TO NEAR 1500 FEET BY FRIDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 4 TO 8 INCHES ABOVE 3000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA. CAZ076-131400- MENDOCINO INTERIOR- 559 AM PST THU FEB 12 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM PST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT TONIGHT AND SNOW LEVELS WILL LOWER FROM NEAR 3000 FEET TODAY TO NEAR 1500 FEET FRIDAY MORNING. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 3 TO 4 INCHES ABOVE 3000 FEET. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY COLD AIR WILL QUICKLY FILTER IN BEHIND A COLD FRONT AND SNOW LEVELS WILL LOWER TO NEAR 1500 FEET FRIDAY MORNING. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE BELOW 3000 FEET...AND 1 TO 3 INCHES ABOVE 3000 FEET. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 4:25 PM PST | Small Craft Advisory for Winds | EKA | 4 hr | |
| Feb 13, 3:45 AM PST | Winter Storm Watch | EKA | 24 hr | |
| Feb 13, 4:24 AM PST | Small Craft Advisory for Winds | EKA | 22 hr | |
| Feb 13, 2:35 PM PST | Gale Warning | EKA | 43 hr | |
| Feb 13, 2:42 PM PST | Wind Advisory | EKA | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.